I was prescribed acetazolamide ER 500 mg for a little over 3 months for pseudo tumor ceribri. I had swollen optic nerves and fluid in both eyes. After a lumbar puncture to measure the pressure in my eyes which resulted in a borderline high reading, I was prescribed this med. My doctor took me off of it today because my optic nerves are back to normal. I have not been able to tolerate even a sip of a carbonated beverage while taking the medication and I wondered how long the med will stay in my system before I will be able to drink a carbonated beverage again.
I just stopped taking acetazolamide after 3 months. How long will I experience taste alteration?
Question posted by sywalton on 29 Sep 2010
Last updated on 31 October 2010 by suzanne66
Altered taste of fizzy drinks is a common side effect of acetazolamide.
The half-life of acetazolamide is between 10 to 15 hours. As an estimate it usually takes around 5 to 6 half lives for a drug to be eliminated from your system.
In other words if you took a dose at 9am Monday, it would take somewhere between 50 to 90 hours (2 to 4 days) for the dose to be eliminated from your system. Other factors such as weight, health, metabolism, age also play a role in drug elimination.
Talk to your doctor if after a week or 2 you are still having problems with fizzy drinks.
- Acetazolamide uses and safety info
- Acetazolamide information for Healthcare Professionals (includes dosage details)
- Side effects of Acetazolamide (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.